Alabama, 2007

Heat in Alabama, August 9, 2007

August 9, 2007 · NWS HUN · 1 event in 1 county or zone

Two fatalities resulted from this heat wave in Morgan County, Alabama.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Two fatalities resulted from this heat wave in Morgan County, Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 8, 8:35 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Aug 8, 8:35 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
935 PM CDT WED AUG 8 2007

.UPDATE...
WITH A QUIET NIGHT IN STORE FOR THE AREA TONIGHT...NO MAJOR
CHANGES WERE MADE TO THE CURRENT FORECAST. SKIES ARE CLEAR AND LOW
TEMPS SHOULD HOVER IN THE MID 70S TONIGHT. THE MAIN STORY FOR
TOMORROW...AGAIN...WILL BE THE HEAT. MANY AREAS TODAY REACHED THE
100 DEGREE MARK...AND LIKELY WILL AGAIN TOMORROW...IF NOT A DEGREE
OR SO HIGHER. THE HEAT ADVISORY IS IN EFFECT UNTIL FRIDAY...WHEN
THE COLD FRONT IS POISED TO MOVE ACROSS THE VALLEY LATE FRIDAY NIGHT
INTO SATURDAY. THIS SHOULD DROP TEMPS TO THE MID 90S AND LOWER
DEWPOINTS...MAKING THE WEATHER A LITTLE MORE BEARABLE THAN THE PAST
FEW DAYS.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     AND MORGAN.

TN...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...AND MOORE.

&&

12
Hazardous weather outlook, Aug 8, 7:45 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
845 PM CDT WED AUG 8 2007

ALZ001>010-016-TNZ076-096-097-090945-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
845 PM CDT WED AUG 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...OVERNIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

TRIPLE DIGIT TEMPERATURES ARE POSSIBLE AGAIN ON THURSDAY AND THUS
THE HEAT ADVISORY WILL REMAIN IN EFFECT TOMORROW AS THE HEAT WAVE
CONTINUES.

ISOLATED SHOWERS AND THUNDERSTORMS MAY OCCUR ON FRIDAY AHEAD OF A
WEAK COLD FRONT EXPECTED TO MOVE THROUGH THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Morgan

When
August 9, 12:00 AM CST to 11:59 PM CST
Where
Morgan forecast zone
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
34.454, -86.853 (the zone’s center; the record gives no point)

A 64 year old male of Lacey's Springs passed away on the 9th. The man was found in his residence where the temperature exceeded 100 degrees.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Morgan2007-08-0964MalePermanent StructureDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58885.